Alert archive / Texas / Special Weather Statements in 2017

Special Weather Statement, NWS Houston/Galveston, TX

August 7, 2017Polk County, Trinity County, Texas

NWS Houston/Galveston, TX issued this special weather statement at Aug 7, 2017, 2:13 PM CDT for Polk County, Trinity County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2017, 2:13 PM CDT (19:13 UTC)
Expired
Aug 7, 2017, 3:00 PM CDT
In force
47 min
Issued by
NWS Houston/Galveston, TX

Counties Polk County, TX, Trinity County, TX

The radar

The Shreveport radar (KSHV), 176 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 7.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1277 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

050 
WWUS84 KHGX 071913
SPSHGX

Special Weather Statement
National Weather Service Houston/Galveston TX
213 PM CDT MON AUG 7 2017
 
TXZ163-164-177>179-072000-
San Jacinto TX-Walker TX-Polk TX-Houston TX-Trinity TX-
213 PM CDT MON AUG 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR TRINITY...NORTHWESTERN SAN
JACINTO...SOUTH CENTRAL HOUSTON...POLK AND EASTERN WALKER COUNTIES
UNTIL 300 PM CDT...

At 212 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sebastopol, or 20 miles northwest of Livingston, moving northeast at
40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lake Livingston, Livingston, Apple Springs, Trinity, Onalaska, 
Corrigan, Groveton, Coldspring, Point Blank, Riverside, Seven Oaks, 
Sebastopol, Lake Livingston State Park, Alabama-Coushatta 
Reservation, West Livingston, Leggett, Pennington, Moscow, Oakhurst 
and Centralia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Lake Livingston, get out of the water and move indoors 
or inside a vehicle. Remember, lightning can strike out to 10 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now! Do not 
be caught on the water in a thunderstorm.

&&

LAT...LON 3133 9490 3130 9489 3128 9488 3126 9490
      3123 9486 3121 9486 3116 9485 3115 9486
      3111 9475 3111 9472 3109 9466 3110 9465
      3109 9464 3106 9456 3101 9466 3068 9458
      3055 9544 3110 9545 3134 9495
TIME...MOT...LOC 1912Z 243DEG 37KT 3094 9515 

$$
Hathaway

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:50 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Aug 7, 12:50 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1250 PM CDT Mon Aug 7 2017

.AVIATION...
Messy TAFS as the line of strong storms rolls across the sites at
this time. Based on these current trends, will be tapering things
off later this afternoon (21-22Z). Not expecting much development
through the early evening hours, but short-range guidance remains
quite adamant with activity flaring up again overnight...possibly
along the front itself. 41

&&

.PREV DISCUSSION... /ISSUED 1057 AM CDT Mon Aug 7 2017/

Looking at areas of showers and thunderstorms to affect most of
Southeast Texas through the remainder of this morning. Although a
few outflow boundaries from this morning's convection should
provide the focus for additional storms this afternoon, do expect
slightly less coverage during the early afternoon since the main
upper level shortwave will be moving east of the forecast area.
Afternoon heating with available moisture (PWs 2 to 2.3 inches)
will help add to the instability and expect likely coverage over
at least the inland counties during the mid and late afternoon.
Some isolated strong storms will be possible. Do expect slightly
cooler temperatures this afternoon due to the cloud and rainfall
coverage.

Tweaked the rain chances and temperatures for today.

40

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      90  75  91  75  92 /  80  60  50  40  40
Houston (IAH)              90  77  89  76  91 /  70  60  60  30  40
Galveston (GLS)            89  81  87  81  88 /  50  50  50  20  40

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 11 PM CDT this evening for the
     following zones: Brazoria...Chambers...Galveston...
     Matagorda.

GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 11 PM CDT this evening
     for the following zones: Coastal waters from Freeport to
     the Matagorda Ship Channel out 20 NM...Coastal waters from
     High Island to Freeport out 20 NM...Galveston Bay...
     Matagorda Bay...Waters from Freeport to the Matagorda Ship
     Channel from 20 to 60 NM...Waters from High Island to
     Freeport from 20 to 60 NM.

&&
Hazardous weather outlook, Aug 7, 3:53 AM CDT, 10 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
353 AM CDT Mon Aug 7 2017

TXZ163-164-176>179-195>200-210>214-226-227-235>238-080900-
Austin-Brazoria-Brazos-Burleson-Chambers-Colorado-Fort Bend-
Galveston-Grimes-Harris-Houston-Jackson-Liberty-Madison-Matagorda-
Montgomery-Polk-San Jacinto-Trinity-Walker-Waller-Washington-
Wharton-
353 AM CDT Mon Aug 7 2017

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

Scattered thunderstorms will be likely across Southeast Texas
today. Some of these thunderstorms will be capable of brief heavy
downpours. Localized street flooding is possible with the heaviest
downpours.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered to numerous showers and thunderstorms are expected across
Southeast Texas Tuesday. Some of these thunderstorms may be
capable of brief heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected.

GMZ330-335-350-355-370-375-080900-
Coastal waters from Freeport to the Matagorda Ship Channel out
20 NM-Coastal waters from High Island to Freeport out 20 NM-
Galveston Bay-Matagorda Bay-
Waters from Freeport to the Matagorda Ship Channel from 20 to
60 NM-Waters from High Island to Freeport from 20 to 60 NM-
353 AM CDT Mon Aug 7 2017

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

No hazardous weather expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered showers and thunderstorms will be possible across the
Upper Texas coastal waters through Tuesday and some of these
thunderstorms may be capable of producing locally higher winds and
waves. Tropical Storm Franklin is forecast to move westward
across the Bay of Campeche Wednesday and Thursday which may lead
to increased seas and long period swell by late in the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Aug 7, 12:27 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1227 PM CDT MON AUG 7 2017

TXZ176-177-196-198-071800-
Madison TX-Walker TX-Brazos TX-Grimes TX-
1227 PM CDT MON AUG 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRIMES...EAST CENTRAL
BRAZOS...SOUTH CENTRAL MADISON AND WEST CENTRAL WALKER COUNTIES UNTIL
100 PM CDT...

At 1227 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Anderson, or 14 miles east of College Station,
moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Southeastern College Station, Bedias, Iola, Carlos and Roans Prairie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Gibbons Creek Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3049 9604 3051 9616 3057 9625 3094 9600
      3073 9571
TIME...MOT...LOC 1727Z 220DEG 21KT 3061 9607

40
Special weather statement, Aug 7, 12:34 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1234 PM CDT MON AUG 7 2017

TXZ199-200-213-071800-
Liberty TX-Harris TX-Montgomery TX-
1234 PM CDT MON AUG 7 2017

...SPECIAL WEATHER STATEMENT...

At 1234 PM CDT, Doppler radar was tracking a strong thunderstorm over
El Dorado / Oates Prairie, or over Jacinto City, moving northeast at
30 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Northwestern Pasadena, South Houston, Humble, Galena Park, Jacinto
City, Midtown Houston, Cloverleaf, Downtown Houston, Kingwood, Second
Ward, eastern Greater Heights, Neartown / Montrose, Barrett, Greater
Eastwood, Near Northside Houston, Greater Fifth Ward, Channelview,
Greater Third Ward, Fourth Ward and Astrodome Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2966 9522 2962 9539 2978 9541 3016 9519
      2997 9492
TIME...MOT...LOC 1734Z 217DEG 24KT 2979 9526

Hathaway
Special weather statement, Aug 7, 12:56 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1256 PM CDT MON AUG 7 2017

TXZ176-177-198-199-071830-
Madison TX-Walker TX-Grimes TX-Montgomery TX-
1256 PM CDT MON AUG 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRIMES...
NORTHWESTERN MONTGOMERY...SOUTHEASTERN MADISON AND SOUTHERN WALKER
COUNTIES UNTIL 130 PM CDT...

At 1255 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Bedias, or 16 miles west of Huntsville, moving
northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Huntsville, Bedias, Crabbs Prairie and Roans Prairie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3052 9588 3059 9604 3073 9609 3102 9577
      3074 9544
TIME...MOT...LOC 1755Z 224DEG 26KT 3070 9582

Hathaway
Special weather statement, Aug 7, 1:24 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
124 PM CDT MON AUG 7 2017

TXZ163-164-176>178-198-071900-
San Jacinto TX-Madison TX-Walker TX-Grimes TX-Houston TX-Trinity TX-
124 PM CDT MON AUG 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TRINITY...
NORTHEASTERN GRIMES...WEST CENTRAL SAN JACINTO...SOUTH CENTRAL
HOUSTON...EAST CENTRAL MADISON AND WALKER COUNTIES UNTIL 200 PM
CDT...

At 123 PM CDT, Doppler radar was tracking a strong thunderstorm near
Huntsville, moving northeast at 30 mph.

Winds in excess of 40 mph and 1 to 2 inches of rainfall will be
possible with this storm.

Locations impacted include...
Huntsville, Riverside, Huntsville State Park, Crabbs Prairie and
Oakhurst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3055 9565 3079 9586 3110 9554 3058 9516
TIME...MOT...LOC 1823Z 224DEG 25KT 3079 9562

Hathaway
Special weather statement, Aug 7, 1:52 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
152 PM CDT MON AUG 7 2017

TXZ163-164-177>179-071915-
San Jacinto TX-Walker TX-Polk TX-Houston TX-Trinity TX-
152 PM CDT MON AUG 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TRINITY...NORTHERN
SAN JACINTO...SOUTHWESTERN HOUSTON...SOUTHWESTERN POLK AND EASTERN
WALKER COUNTIES UNTIL 215 PM CDT...

At 152 PM CDT, Doppler radar was tracking a strong thunderstorm near
Riverside, or 16 miles northeast of Huntsville, moving northeast at
30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lake Livingston, Huntsville, Trinity, Onalaska, Groveton, New
Waverly, Coldspring, Point Blank, Lovelady, Riverside, Goodrich,
Sebastopol, Lake Livingston State Park, West Livingston, Huntsville
State Park, Pennington, Oakhurst and Evergreen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Lake Livingston, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3051 9555 3112 9562 3129 9517 3056 9492
TIME...MOT...LOC 1852Z 241DEG 27KT 3083 9531

Hathaway
Special weather statement, Aug 7, 2:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
213 PM CDT MON AUG 7 2017

TXZ163-164-177>179-072000-
San Jacinto TX-Walker TX-Polk TX-Houston TX-Trinity TX-
213 PM CDT MON AUG 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR TRINITY...NORTHWESTERN SAN
JACINTO...SOUTH CENTRAL HOUSTON...POLK AND EASTERN WALKER COUNTIES
UNTIL 300 PM CDT...

At 212 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sebastopol, or 20 miles northwest of Livingston, moving northeast at
40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lake Livingston, Livingston, Apple Springs, Trinity, Onalaska,
Corrigan, Groveton, Coldspring, Point Blank, Riverside, Seven Oaks,
Sebastopol, Lake Livingston State Park, Alabama-Coushatta
Reservation, West Livingston, Leggett, Pennington, Moscow, Oakhurst
and Centralia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Lake Livingston, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3133 9490 3130 9489 3128 9488 3126 9490
      3123 9486 3121 9486 3116 9485 3115 9486
      3111 9475 3111 9472 3109 9466 3110 9465
      3109 9464 3106 9456 3101 9466 3068 9458
      3055 9544 3110 9545 3134 9495
TIME...MOT...LOC 1912Z 243DEG 37KT 3094 9515

Hathaway

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:38 AM CDTRip Current StatementHGXBrazoria, Chambers, Galveston, Matagorda14 hr
Aug 7, 9:07 AM CDTAreal Flood AdvisoryHGXAustin, Fort Bend, Waller, Wharton53 min
Aug 7, 9:31 AM CDTAreal Flood AdvisoryHGXHarris59 min
Aug 7, 10:00 AM CDTSpecial Weather StatementHGXColorado30 min
Aug 7, 10:25 AM CDTSpecial Weather StatementHGXAustin35 min
Aug 7, 10:48 AM CDTSpecial Weather StatementHGXFort Bend42 min
Aug 7, 11:09 AM CDTSpecial Weather StatementHGXBrazos36 min
Aug 7, 11:26 AM CDTSpecial Weather StatementHGXFort Bend34 min
Aug 7, 11:37 AM CDTSpecial Weather StatementHGXLiberty38 min
Aug 7, 11:58 AM CDTSpecial Weather StatementHGXFort Bend32 min
Aug 7, 12:05 PM CDTSpecial Weather StatementHGXHarris25 min
Aug 7, 12:11 PM CDTSpecial Marine WarningHGX94 min
Aug 7, 12:27 PM CDTSpecial Weather StatementHGXGrimes33 min
Aug 7, 12:34 PM CDTSpecial Weather StatementHGXHarris26 min
Aug 7, 12:55 PM CDTAreal Flood AdvisoryHGXHarris, Montgomery65 min
Aug 7, 12:56 PM CDTSpecial Weather StatementHGXWalker34 min
Aug 7, 1:24 PM CDTSpecial Weather StatementHGXWalker36 min
Aug 7, 1:37 PM CDTSpecial Marine WarningHGX53 min
Aug 7, 1:52 PM CDTSpecial Weather StatementHGXSan Jacinto, Trinity, Walker23 min
Aug 7, 2:56 PM CDTSpecial Weather StatementHGXTrinity34 min

Nearby

Special Weather Statements in Texas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.